Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Marquette, MI

September 12, 2011Gogebic County, Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Sep 12, 2011, 6:57 PM CDT for Gogebic County, Ontonagon County, Michigan. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2011, 6:57 PM CDT (23:57 UTC)
Expired
Sep 12, 2011, 8:00 PM CDT
In force
63 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gogebic County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 154 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WUUS53 KMQT 122357
SVRMQT
MIC053-131-130100-
/O.NEW.KMQT.SV.W.0075.110912T2357Z-110913T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
657 PM CDT MON SEP 12 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...
  SOUTHERN ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 800 PM CDT/900 PM EDT/

* AT 751 PM EDT/651 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
  BERGLAND TO MARENISCO TO 7 MILES NORTH OF MERCER...AND MOVING EAST
  AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARENISCO...BRUCE CROSSING...PAULDING...WATERSMEET...LAKE GOGEBIC
  STATE PARK...NORWICH...PRESQUE ISLE RESERVOIR...EWEN...POMEROY
  LAKE...THOUSAND ISLAND LAKE AND TROUT CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4669 8945 4657 8899 4630 8899 4614 8913
      4633 9012 4643 9017 4645 9017
TIME...MOT...LOC 2357Z 268DEG 40KT 4668 8942 4643 8964
          4627 8997
WIND...HAIL 60MPH 1.00IN

$$

KC
1 follow-up statement
744 
WWUS53 KMQT 130032
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
832 PM EDT MON SEP 12 2011

MIC053-131-130100-
/O.CON.KMQT.SV.W.0075.000000T0000Z-110913T0100Z/
GOGEBIC MI-ONTONAGON MI-
832 PM EDT MON SEP 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ONTONAGON AND SOUTHEASTERN GOGEBIC COUNTIES UNTIL 900 PM EDT/800 PM
CDT/...

AT 825 PM EDT/725 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 8 MILES SOUTHEAST OF MASS CITY TO PAULDING TO
11 MILES SOUTHEAST OF MARENISCO...MOVING EAST AT 45 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  WATERSMEET...THOUSAND ISLAND LAKE AND TROUT CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4636 8963 4644 8957 4669 8945 4657 8899
      4630 8899 4614 8913 4626 8966
TIME...MOT...LOC 0032Z 268DEG 40KT 4668 8885 4644 8908
          4628 8941
WIND...HAIL 60MPH 0.75IN

$$

KC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 6:29 PM CDT, 28 minutes earlier.

Area forecast discussion, Sep 12, 6:29 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
729 PM EDT MON SEP 12 2011

UPDATED AVIATION DISCUSSION FOR 00Z TAFS

.SHORT TERM /THROUGH 00Z WEDNESDAY/ ISSUED AT 359 PM...

MAIN FORECAST CHALLENGE IN THE SHORT TERM IS DEALING WITH CONVECTION
AND STRONG WINDS THIS EVENING AND TONIGHT.

A SFC LOW WILL BE LOCATED OVER THE NRN LAKE SUPERIOR/ONTARIO
BORDER...WITH A TROUGH/COLD FRONT STRETCHING FROM P69 TO IWD...AT
00Z TUESDAY. BY 06Z TUESDAY...THE SFC LOW WILL BE APPROACHING JAMES
BAY...WITH THE TROUGH/FRONT OVER ERN UPPER MI. ANOTHER UPPER LOW
WILL THEN MOVE OUT OF NCENTRAL CANADA TO THE NRN MANITOBA/ONTARIO
BORDER BY 00Z WEDNESDAY. THIS WILL CAUSE A SFC TROUGH FROM JAMES BAY
TO NRN LAKE SUPERIOR TO DEEPEN SOME.

FOR THIS EVENING AND TONIGHT...THINKING IS THAT SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT OVER MN AND MOVE
INTO PARTS OF UPPER MI AROUND 00Z. LIMITING FACTORS FOR THE
PRECIPITATION WILL BE THAT LOW LEVEL MOISTURE IS SOMEWHAT
LACKING...ESPECIALLY OVER SRN PORTIONS OF THE AREA...AND THAT WE
WILL BE CAPPED AHEAD OF THE FRONT. CAPE WILL BE IN THE 1200-1500J/KG
RANGE...HIGHEST OVER THE S. LOW LEVEL LAPSE RATES WILL BE UP TO
8C/KM. 0-6KM AND 0-1KM SHEAR WILL BE AROUND 30-40KTS...WITH THE BEST
DIRECTIONAL SHEAR IN THE MID-LEVELS. 850MB WINDS WILL BE AROUND
50KTS ALONG AND AHEAD OF THE FRONT...FAVORING DAMAGING WIND
POTENTIAL. STORM MODE IS EXPECTED TO BE MULTICELL WITH EMBEDDED
SUPERCELLS. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. DRY
LOW LEVEL AND MINIMAL LOW LEVEL DIRECTIONAL SHEAR WILL LIMIT TORNADO
THREAT. EXACTLY WHERE THUNDERSTORMS FOCUS WILL BE PARTIALLY
DEPENDENT ON WHERE THEY DEVELOP OVER MN...BUT AT THIS TIME
THUNDERSTORMS ARE EXPECT TO MOVE THROUGH THE CWA...WITH GREATEST
COVERAGE TO THE N.

AS FAR AS WINDS FOR TONIGHT...GALE WARNINGS ARE IN EFFECT AND A WIND
ADVISORY FOR THE KEWEENAW PENINSULA. WINDS WILL PICK UP BEHIND THE
FRONT AS 925MB WINDS INCREASE TO 40-45KTS OUT OF THE NW.

SOME LAKE ENHANCED PRECIP IS POSSIBLE LATE TONIGHT AS 850MB TEMPS
FALL TO AROUND 0-2C...AND LAKE TEMPS ARE STILL AROUND 18C.

FOR TUESDAY...SFC RIDGING WILL QUICKLY PASS OVER BETWEEN TROUGHS AS
850MB TEMPS INCREASE TO AROUND 5-7C BY 00Z WEDNESDAY. DO NOT EXPECT
LAKE INDUCED PRECIP DURING THE DAY...BUT PRECIP WILL MOVE INTO THE
FAR NWRN CWA IN THE EVENING. 925MB WINDS WILL DROP BELOW 25KTS BY
12Z...AND BELOW 30KTS BY 18Z. WINDS WILL THEN INCREASE OVER WRN LAKE
SUPERIOR AHEAD OF THE SFC TROUGH THAT WILL BE MOVING IN FROM THE NW.
HIGHS WILL BE IN THE UPPER 50S TO MID 60S.

.LONG TERM /TUES NIGHT THROUGH NEXT MONDAY/...

AFTER THE LULL BETWEEN THE TWO MAIN WAVES ON TUES...THE SECONDARY
SHORTWAVE AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE AREA
TUESDAY NIGHT. AS HAS BEEN OCCURRING OVER THE LAST SEVERAL
SYSTEMS...APPEARS THE BEST FORCING WILL REMAIN OVER LK
SUPERIOR...CLOSER TO THE POTENT SHORTWAVE AND SFC LOW LIFTING NE
TOWARDS JAMES BAY. ONLY EXPECT SCATTERED SHOWERS WITH THE PASSAGE OF
THE COLD FRONT...MAINLY NEAR THE LK SUPERIOR SHORELINE. THIS FRONT
WILL PROVIDE A REINFORCING SURGE OF COLD AIR AND COULD LEAD TO THE
COLDEST DAY SO FAR OF THE METEOROLOGICAL FALL. H850 TEMPS WILL FALL
TO -3 TO -5C...WHICH WITH MOSTLY CLOUDY SKIES WILL LIMIT
TEMPERATURES TO AROUND 50 DEGREES. THE WARM SPOTS WILL LIKELY BE
RIGHT ALONG THE LK SUPERIOR SHORELINE...WHERE THE 60-65 DEGREE WATER
TEMPS WILL PROVIDE SOME WARMING UNDER THE NW WINDS. IN ADDITION TO
THE COLD HIGHS ON WED...THE COLD H850 TEMPS WILL LEAD TO DELTA-T
VALUES OF 18-20...ALLOWING LK EFFECT RAIN SHOWERS TO DEVELOP. DRY
AIR SURGING IN BEHIND THE COLD FRONT MAY LEAD TO A BREAK IN THE
PRECIPITATION EARLY WED MORN...BEFORE DEEPER MOISTURE ARRIVES AHEAD
OF THE NEXT SHORTWAVE. WITH THE NW WINDS EXPECTED...WILL HAVE THE
HIGHEST CHANCE POPS OVER THE NW WIND FAVORED LOCATIONS. WILL LIKELY
HAVE ANOTHER PERIOD OF GALES OVER CNTRL/ERN LK SUPERIOR TUES NIGHT
INTO WED MORNING. OPTED TO AVOID CONFUSION WITH THE CURRENT GALE
WARNING AND NOT PUT UP A GALE WATCH AT THIS TIME.
FINALLY...WATERSPOUT NOMOGRAM HINTS AT THE POTENTIAL FOR A FEW
WATERSPOUTS OVER LK SUPERIOR ON WED...AS THE WINDS DIMINISH A TOUCH
AND DEEPER MOISTURE ARRIVES. WOULD LIKE TO TAKE ANOTHER LOOK AT THE
CONDITIONS BEFORE ADDING THEM OVER LK SUPERIOR.

A THIRD SHORTWAVE WILL SWEEP THROUGH THE AREA WED NIGHT. THIS WAVE
WILL SPEED UP THE UPPER TROUGH AS IT HEADS E AND BRING GRADUALLY
IMPROVING CONDITIONS DURING THE DAY THURS. HAVE BUMPED UP POPS SOME
OVER THE FAVORED NW WINDS LOCATIONS ON WED NIGHT WITH THE DEEP
MOISTURE IN PLACE. PCPN SHOULD REMAIN ALL AS RAIN...WITH H1000-850
THICKNESS VALUES STILL AROUND 1310M...LITTLE TO NO ICE IN THE
CLOUDS...AND ABOVE FREEZING TEMPS FOR THE LOWEST 1500FT. EXPECT PCPN
TO DIMINISH OVERNIGHT AS THE UPPER TROUGH EXITS THE AREA AND COULD
LEAD TO A FEW PARTLY CLOUDY SKIES AWAY FROM LK SUPERIOR. THIS
CREATES A TRICKY LOW FCST WED NIGHT...AS THEY WILL DEPEND ON
WHERE/WHEN THE CLOUDS BEGIN TO CLEAR OUT AND WINDS WEAKEN THE
QUICKEST. MAV/MET GUIDANCE IS SHOWING LOWS IN THE MID/UPPER
20S...BUT WITH THE CLOUDS AND REMAINING WINDS...DIDN/T WANT TO GO
THAT COLD. WILL KEEP LOWS IN THE LOWER 30S OVER THE INTERIOR
LOCATIONS. THEREFORE...WITH THE UNCERTAINTY...DECIDED TO REMOVE THE
FROST AT THIS TIME FOR THE AREA...ALTHOUGH THERE COULD BE SOME
PATCHY AREAS TOWARDS DAYBREAK THURS.

DRY AIR ALOFT WILL PUSH IN UNDER THE BUILDING UPPER RIDGE ON THURS
AND LEAD TO A DIMINISHING TREND ON THE POPS/SKY. DID HOLD ON TO THE
HIGHER POPS A LITTLE LONGER OVER THE ERN CWA IN THE MORNING HOURS
DUE TO LINGERING MOISTURE BEHIND THE UPPER TROUGH. HIGHS SHOULD BE A
FEW DEGREES HIGHER ON THURS...WITH A SLIGHT WARMING OF H850 TEMPS
AND MORE SUNSHINE.

DAYS 4 THROUGH 7 /THURSDAY NIGHT THROUGH NEXT MONDAY/...

UPPER TROUGH WILL START SHIFTING E OUT OF THE GREAT LAKES REGION AT
THE BEGINNING OF THE EXTENDED PERIOD...WHILE AN UPPER RIDGE BUILDS
BACK OVER THE CANADIAN PRAIRIES. THIS UPPER RIDGE WILL SLOWLY SHIFT
E THROUGH THE PERIOD AS A UPPER TROUGH BEGINS TO ENTER THE PAC NW
DURING THE WEEKEND. AT THE SFC...LARGE AREA OF HIGH PRESSURE WILL BE
OVER THE GREAT LAKES ON THURS NIGHT AND SHIFT OVER THE NEW ENGLAND
STATES BY SUNDAY MORNING. THIS WILL LEAD TO GRADUALLY WARMING TEMPS
FROM THE BELOW NORMAL VALUES AT THE START OF THE PERIOD...AS RETURN
FLOW PULLS WARMER AIR OVER THE AREA. EXPECT A MAINLY DRY EXTENDED
PERIOD...ALTHOUGH THERE IS THE POTENTIAL FOR A FEW WAVES TO MOVE
THROUGH THE WSW FLOW ALOFT SUN INTO MON. WILL ONLY GO WITH SILENT 20
POPS FOR NOW OVER THE WRN HALF OF THE CWA.

ONE FINAL ITEM OF NOTE IS THE POTENTIAL FOR A FREEZE OVER THE
INTERIOR PORTIONS OF THE CWA THURS NIGHT. WITH HIGH PRESSURE MOVING
NEARLY OVERHEAD PRODUCING LIGHT WINDS AND PWAT VALUES FALLING TO 35
PERCENT OF NORMAL...EXPECT A GOOD RADIATIONAL COOLING NIGHT. DID
DROP TEMPS A DEGREE OR TWO IN SOME SPOTS...WHICH PRODUCES LOWS IN
THE UPPER 20S AND LOWER 30S ACROSS THE AREA.

&&

.AVIATION /FOR THE 00Z TAF ISSUANCE/...

EXPECT COLD FNT TO ARRIVE AT CMX ARND TAF ISSUANCE...WITH TS NOW
DVLPG OVER THE MN AND ACCOMPANYING GUSTY WINDS IMPACTING THAT SITE
EARLY IN THE FCST PERIOD. SOME SHRA/TS WILL DVLP AT SAW EARLY BUT
THEN END BY 03Z AS COLD FNT SHIFTS RAPIDLY EWD. GUSTY WNW WINDS WILL
ARRIVE BEHIND THE FROPA...WITH GUSTS IN THE 35-40KT RANGE AT THE
MORE EXPOSED CMX SITE. WITH UPSLOPE WIND COMPONET AND SOME LK
ENHANCEMENT ASSOCIATED WITH INCOMING COOL AIRMASS...EXPECT MVFR CIGS
TO DOMINATE CMX. THESE CONDITIONS WILL BE MORE MARGINAL AT SAW WITH
DOWNSLOPE WIND COMPONENT...BUT RETAINED FCST OF MVFR CIGS LATE TNGT
THERE. ARRIVAL OF SFC RDG AXIS ON TUE WILL BRING A GRADUAL RETURN TO
VFR CONDITIONS...SLOWER AT CMX...AND LIGHTER WINDS. MORE GUSTY WINDS
MAY DVLP AT CMX LATE AS ANOTHER STRONG DISTURBANCE APPROACHES FM THE
NW.

&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

LOW PRESSURE JUST NORTH OF THE ARROWHEAD OF MN IS EXPECTED TO DEEPEN
AS IT MOVES INTO NORTHERN LAKE SUPERIOR/SOUTHERN ONTARIO THIS
EVENING...THEN MOVE TOWARD JAMES BAY LATE TONIGHT. THE LOW WILL DRAG
A COLD FRONT ACROSS LAKE SUPERIOR THIS EVENING WITH QUICKLY
INCREASING NORTHWEST WINDS IN ITS WAKE. THE COMBINATION OF A SHARP
PRESSURE RISE AND COLDER AIR MOVING IN WILL RESULT IN A PERIOD OF
NORTHWEST GALES ACROSS MOST OF LAKE SUPERIOR LATE THIS EVENING AND
OVERNIGHT. A SECONDARY COLD FRONT WILL CROSS LAKE SUPERIOR TUE NIGHT
BRINGING ANOTHER PERIOD OF NW GALES OVER CENTRAL AND EASTERN LAKE
SUPERIOR BY LATE TUE NIGHT INTO WED. HIGH PRESSURE WILL BUILD OVER
THE UPPER GREAT LAKES THU AND FRI RESULTING IN DIMINISHING WINDS
BELOW 20KT.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY FOR
     MIZ001-003.

LAKE SUPERIOR...
  GALE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY FOR
     LSZ266-267.

  GALE WARNING FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY FOR
     LSZ249-250-265.

  GALE WARNING FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY FOR
     LSZ243>245-263-264.

LAKE MICHIGAN...
NONE.
&&

SHORT TERM...TITUS
LONG TERM...SRF
AVIATION...KC
MARINE...TITUS
Hazardous weather outlook, Sep 12, 3:34 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
434 PM EDT MON SEP 12 2011

MIZ001-003-131200-
KEWEENAW-NORTHERN HOUGHTON-
434 PM EDT MON SEP 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW OF THESE
STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL.

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH
LATE THIS EVENING AND OVERNIGHT. SEE THE LATEST WIND ADVISORY WEATHER
MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ002-004>007-009>014-084-085-131200-
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
434 PM EDT MON SEP 12 2011 /334 PM CDT MON SEP 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW OF THESE
STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL.

WIND GUSTS OF 25 TO 35 MPH WILL BE POSSIBLE LATE THIS EVENING AND
OVERNIGHT...WITH THE STRONGEST WINDS NORTH CENTRAL AND EAST NEAR LAKE
SUPERIOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIDESPREAD FROST IS EXPECTED THURSDAY NIGHT AWAY FROM THE GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-131200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
434 PM EDT MON SEP 12 2011 /334 PM CDT MON SEP 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON ACROSS WESTERN
LAKE SUPERIOR...AND THIS EVENING CENTRAL AND EAST. A FEW OF THESE
STORMS COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHWEST GALES TO 35 KNOTS CAN BE EXPECTED TO CONTINUE THROUGH MID
MORNING TUESDAY. NORTHWEST GALES TO 35 KNOTS ARE ALSO EXPECTED TO
OCCUR TUESDAY NIGHT INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-131200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
434 PM EDT MON SEP 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TONIGHT. A FEW OF THESE STORMS COULD
BECOME SEVERE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

SRF

In the hours before

Special weather statement, Sep 12, 5:02 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
602 PM EDT MON SEP 12 2011

MIZ001-122330-
KEWEENAW-
602 PM EDT MON SEP 12 2011

...SIGNIFICANT WEATHER ALERT FOR ISLE ROYALE UNTIL 730 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST
OF WINDIGO TO 21 MILES EAST OF GRAND MARAIS TO GRAND MARAIS...OR
ALONG A LINE EXTENDING FROM 39 MILES NORTHEAST OF GRAND MARAIS TO 21
MILES EAST OF GRAND MARAIS TO GRAND MARAIS.  THESE STORMS WERE MOVING
EAST AT 45 MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WINDIGO...
  ROCK HARBOR...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 3:15 AM CDTWind AdvisoryMQTHoughton, Keweenaw17 hr
Sep 12, 3:41 AM CDTGale WarningMQT27 hr
Sep 12, 3:41 AM CDTSmall Craft AdvisoryMQT4 days
Sep 12, 5:13 PM CDTSpecial Marine WarningMQT92 min
Sep 12, 6:07 PM CDTSpecial Marine WarningMQT38 min
Sep 12, 6:27 PM CDTSevere Thunderstorm WarningMQTHoughton, Ontonagon63 min
Sep 12, 6:38 PM CDTSpecial Marine WarningMQT52 min
Sep 12, 6:47 PM CDTSevere Thunderstorm WarningMQTHoughton, Keweenaw58 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.